Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 320, NWS Louisville, KY

July 5, 20124 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2012, 3:49 PM EDT for 4 counties in Kentucky. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 3:49 PM EDT (19:49 UTC)
Expired
Jul 5, 2012, 4:35 PM EDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Boyle County, KY, Casey County, KY, Lincoln County, KY, Marion County, KY

The radar

The Louisville radar (KLVX), 111 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:52 PM EDTHAIL 0.88Ellisburg, KYUP TO APPROX. NICKEL SIZE HAIL REPORTED IN ELLISBURG VIA PICTURE POSTED ON FACEBOOK
Jul 5, 3:55 PM EDTTSTM WND DMG4 Sw Hustonville, KYA TREE WAS DOWN ON HIGHWAY 906.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 3:19 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WUUS53 KLMK 051949
SVRLMK
KYC021-045-137-155-052035-
/O.NEW.KLMK.SV.W.0320.120705T1949Z-120705T2035Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 435 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELLISBURG...MOVING
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MILLEDGEVILLE...
  MORELAND...
  HUSTONVILLE...
  MOUNT SALEM AND NEW SALEM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3751 8467 3732 8481 3747 8510 3763 8498
TIME...MOT...LOC 1949Z 303DEG 8KT 3749 8491
WIND...HAIL 60MPH <.50IN

$$

MP
2 follow-up statements
544 
WWUS53 KLMK 052010
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EDT THU JUL 5 2012

KYC021-045-137-155-052035-
/O.CON.KLMK.SV.W.0320.000000T0000Z-120705T2035Z/
LINCOLN KY-MARION KY-BOYLE KY-CASEY KY-
410 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 435 PM EDT
FOR NORTHERN CASEY...SOUTHWESTERN BOYLE...SOUTHEASTERN MARION AND
WESTERN LINCOLN COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HUSTONVILLE...MOVING
SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MORELAND...
  HUSTONVILLE...
  CHICKEN BRISTLE...
  MOUNT SALEM AND NEW SALEM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3759 8501 3748 8470 3732 8481 3747 8510
TIME...MOT...LOC 2010Z 303DEG 8KT 3746 8486
WIND...HAIL 60MPH <.50IN

$$

MP
181 
WWUS53 KLMK 052029
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 PM EDT THU JUL 5 2012

KYC021-045-137-155-052038-
/O.EXP.KLMK.SV.W.0320.000000T0000Z-120705T2035Z/
LINCOLN KY-MARION KY-BOYLE KY-CASEY KY-
429 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CASEY...SOUTHWESTERN
BOYLE...SOUTHEASTERN MARION AND WESTERN LINCOLN COUNTIES WILL EXPIRE
AT 435 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING...AND GUSTY 
WINDS UP TO 50 MPH.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3759 8501 3748 8470 3732 8481 3747 8510
TIME...MOT...LOC 2028Z 303DEG 8KT 3744 8482

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:30 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 5, 3:30 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT THU JUL 05 2012

.Short Term (This Afternoon through Friday night)...
Issued at 330 PM EDT Thu Jul 5 2012

Scattered to numerous showers and storms should continue along the
I-75 corridor for the next couple of hours with a few strong to
severe storms. The main threats will be brief heavy rainfall...
damaging winds and small hail. A severe thunderstorm watch is in
effect until 11 PM EDT. Watch will likely be able to be cancelled in
a few hours for the Lake Cumberland region. Further west to along
I-65, isolated to scattered thunderstorms will be possible through
the late afternoon as a look at visible satellite imagery shows some
swelling Cu and local soundings show environment is not capped. No
real trigger is evident in this area and overall deep shear is
weaker, so any convection would be less organized. Temperatures have
topped out a degree or two above 100 at this point with heat indices
generally ranging in the 100-105 range outside of rain cooled spots.

Expect convective trends to die off this evening as current complex
makes its way south of the border and we begin to lose heating. Will
go dry overnight and the first half of tomorrow as upper high
elongates horizontally over the area. Forecast soundings do show a
solid subsidence inversion, however convection looks possible below
the inversion so will mention isolated showers or weaker storms
along and south of the Ohio River. Going with highs generally in the
100-105 degree range everywhere.

Any convection tomorrow evening will die off after sunset with
another dry night in place. Expect lows each night in the 70s.

Will keep Excessive Heat Warning and Heat Advisories the same. A
slightly more intense Air Quality Alert is in effect for the
Louisville metro tomorrow. Category Red: Unhealthy for all groups.
Also have broken high temperature records at SDF/LEX so far this
afternoon.

.Long Term (Saturday through Thursday)...
Issued at 300 PM EDT Wed Jul 5 2012

Ridge centered over the Mid Mississippi Valley will extend east
across the Ohio Valley Saturday. A front will move into this ridge
Sunday and start to break the ridge down, bringing a promise of a
cooler forecast and potentially a wetter one as well. By Sunday
evening, models continue to push that ridge out west as troughing
builds over the northeast U.S.  This trough will continue to
influence our weather for the rest of the period, as the surface
front does not make much progress south of the region. The best rain
chances look to be Sunday and Sunday night as we transition from the
ridge to the trough pattern, and then expect the better chances over
south central Kentucky the rest of the period. Rain Sunday and
Sunday night looks promising, as precipitable water anomalies shoot
up to 2-3 standard deviations above normal.

For temperatures, Saturday continues to look like a hot one, with
perhaps the hottest temperatures of this second heat wave (assuming
Tuesday was the break in the heat). Guidance is a bit lower than
what I have in the forecast, so have values a little lower than for
Friday's forecast. For Sunday, expect with additional cloud cover in
the area and lowering thicknesses, should see highs fall into the
mid 90s and by frontal passage Monday highs areawide should be in
the 80s, where they could stay through Thursday.

&&

.Aviation (18Z TAF Issuance)...
Issued at 101 PM EDT FRI Jul 5 2012

Expecting mainly VFR conditions through the forecast period at
SDF/BWG. Scattered to numerous thunderstorms are expected this
afternoon and evening at LEX and with higher coverage, expect that
there will be better chances for brief MVFR or worse conditions in
thunderstorms. Best timing for this to occur will be from 2 PM EDT
through early evening. SDF and BWG could see an isolated to
scattered thunderstorm threat later this afternoon and evening as
well, however confidence is lower so will leave mention out for now.

Otherwise, expect variable surface winds this afternoon as outflow
boundaries develop with collapsing storms. Any noticeable gradient
should be out of the west or southwest otherwise. Will notice a
decrease in convection after sundown, with only scattered clouds
around 7-8 K feet overnight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
     INZ076>079-083-084-089>092.

KY...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
     KYZ023>034-038-045-053-061>063-070>072.

     HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR KYZ035>037-
     039>043-046>049-054>057-064>067-073>078-081-082.

Short Term.......BJS
Long Term........RJS
Aviation.........BJS
Hazardous weather outlook, Jul 5, 3:15 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT THU JUL 5 2012

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072-
062215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-
LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN
315 PM EDT THU JUL 5 2012 /215 PM CDT THU JUL 5 2012/

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH
DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. IN ADDITION...HEAT
INDICES WILL RISE TO 105-110 DEGREES THIS AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY
AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE SUNDAY
THROUGH TUESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE AREA.
ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY RAINFALL
AND DANGEROUS LIGHTNING.

FRIDAY AND SATURDAY AFTERNOONS ALSO WILL BE HOT...WITH HEAT
INDICES LIKELY PEAKING BETWEEN AROUND 110 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND
DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-062215-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...
DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
315 PM EDT THU JUL 5 2012 /215 PM CDT THU JUL 5 2012/

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING AHEAD OF A BOUNDARY MOVING INTO THE AREA. SOME OF
THESE STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND
HAIL BEING THE MAIN THREATS. IN ADDITION...HEAT INDICES WILL RISE
TO 100-105 DEGREES THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY
AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE SUNDAY
THROUGH WEDNESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE AREA.
ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY RAINFALL
AND DANGEROUS LIGHTNING.

FRIDAY AND SATURDAY AFTERNOONS ALSO WILL BE HOT...WITH HEAT
INDICES LIKELY PEAKING AROUND 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND
DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

BJS/RJS

In the hours before

Local storm report, Jul 5, 2:07 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     5 ENE WINCHESTER        38.02N  84.10W
07/05/2012                   CLARK              KY   COUNTY OFFICIAL

            TREES DOWN ON STONER ROAD.

&&

EVENT NUMBER LMK1200743

MRC
Special weather statement, Jul 5, 2:29 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT THU JUL 5 2012

KYC151-051900-
MADISON KY-
229 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS IN MADISON COUNTY...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF RICHMOND...AND MOVING
SOUTHEAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRASSFIELD...
  BOBTOWN AND MIDDLETOWN...
  DREYFUS AND BEREA...
  DULUTH AND BIGHILL...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
77 AND 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3756 8416 3752 8420 3751 8427 3752 8430
      3770 8435 3776 8419 3765 8410 3763 8412
      3756 8409
TIME...MOT...LOC 1829Z 336DEG 8KT 3766 8423

MP
Special weather statement, Jul 5, 2:35 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT THU JUL 5 2012

KYC017-181-051905-
NICHOLAS KY-BOURBON KY-
235 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN....AND
40 MPH WINDS...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHARPSBURG...AND MOVING SOUTH AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BUNKER HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3819 8398 3818 8398 3816 8400 3812 8407
      3817 8411 3833 8388 3828 8386
TIME...MOT...LOC 1835Z 340DEG 10KT 3818 8400

JDG
Local storm report, Jul 5, 2:46 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND DMG     7 E WINCHESTER          38.00N  84.06W
07/05/2012                   CLARK              KY   COUNTY OFFICIAL

            MANY TREES DOWN IN THE HEDGES STATION AREA... THOMSON
            STATION AREA... AND MILLER HUNT AREA.

&&

EVENT NUMBER LMK1200744

MRC
Local storm report, Jul 5, 3:07 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     6 SE STANFORD           37.47N  84.59W
07/05/2012                   LINCOLN            KY   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 1770.

&&

EVENT NUMBER LMK1200745

MRC
Special weather statement, Jul 5, 3:13 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT THU JUL 5 2012

KYC155-051940-
MARION KY-
313 PM EDT THU JUL 5 2012

...STRONG STORM WITH GUSTY WINDS AND SMALL HAIL AFFECTING MARION
COUNTY...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST NORTH OF LEBANON...MOVING SOUTHEAST AT
10 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY
WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEBANON...
  CALVARY...
  PENICK...
  GREENBRIAR AND RILEY...
  BRADFORDSVILLE AND SALLEETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3750 8542 3758 8541 3763 8525 3763 8508
      3762 8504 3753 8504 3743 8526
TIME...MOT...LOC 1911Z 326DEG 10KT 3759 8522

JBS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:08 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Madison27 min
Jul 5, 1:34 PM EDTSevere Thunderstorm WarningLMKClark31 min
Jul 5, 1:50 PM EDTSpecial Weather StatementLMKMadison30 min
Jul 5, 1:53 PM EDTSpecial Weather StatementLMKLincoln32 min
Jul 5, 1:59 PM EDTAreal Flood AdvisoryLMKClark3 hr
Jul 5, 2:09 PM EDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Madison31 min
Jul 5, 2:22 PM EDTAreal Flood AdvisoryLMKMadison2 hr
Jul 5, 2:29 PM EDTSpecial Weather StatementLMKMadison31 min
Jul 5, 2:35 PM EDTSpecial Weather StatementLMKNicholas30 min
Jul 5, 2:40 PM EDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Madison30 min
Jul 5, 2:44 PM EDTSevere Thunderstorm WarningLMKLincoln31 min
Jul 5, 2:48 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison32 min
Jul 5, 3:13 PM EDTSpecial Weather StatementLMKMarion27 min
Jul 5, 3:18 PM EDTSevere Thunderstorm WarningLMKCasey, Garrard, Lincoln32 min
Jul 5, 3:22 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Washington33 min
Jul 5, 3:53 PM EDTSpecial Weather StatementLMKLincoln27 min
Jul 5, 4:13 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Lincoln32 min
Jul 5, 4:32 PM EDTSpecial Weather StatementLMKClinton, Cumberland, Russell28 min
Jul 5, 4:45 PM EDTSpecial Weather StatementLMKSimpson20 min
Jul 5, 4:55 PM EDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell45 min
Jul 5, 4:59 PM EDTSevere Thunderstorm WarningLMKLogan, Simpson11 min
Jul 5, 5:24 PM EDTSpecial Weather StatementLMKHarrison31 min
Jul 5, 5:35 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Monroe45 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.